I'm 22 years old and I've been on BC for about 3 years. I was bleeding so much it made me anemic so that's why I got on the pill. After about 2 years on the same pill my periods would last up to 2 mos long. My doctor switched my pill and I've been on it for about a year. I'm still having extremely long periods. Is this just break through bleeding? And how can I make it STOP. it's embarrassing to talk about to my partner and we have a non existing sex life. I'm completely miserable and have began to get depressed over the situation. I feel my obgyn isn't concerned and isn't giving me a method that will completely stop it. I need help/answers!
HI! If you were my patient, I would discuss with you the possibility of a Mirena IUD. After a few months of use, a high percentage if patients become amenorrheic (no period) or have only occassional spotting. There is nothing to remember, so there is no chance of missing a pill and having breakthrough bleeding for the entire cycle. It also provides excellent contraception which is more reliable than pills, also because it is not dependent upon memory. Hope this helps! Dr B
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.